Alert archive / Florida / Red Flag Warnings in 2018
Red Flag Warning 2, NWS Tampa Bay, FL
NWS Tampa Bay, FL issued this red flag warning at Mar 3, 2018, 5:15 PM EST for 10 counties in Florida. It took effect at Mar 4, 2018, 11:00 AM EST. It was in force for 8 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Mar 3, 2018, 5:15 PM EST (22:15 UTC)
- In effect from
- Mar 4, 2018, 11:00 AM EST
- Expired
- Mar 4, 2018, 7:00 PM EST
- In force
- 8 hr
- Issued by
- NWS Tampa Bay, FL
Counties Charlotte County, FL, DeSoto County, FL, Hardee County, FL, Highlands County, FL, Hillsborough County, FL, Lee County, FL, Manatee County, FL, Pinellas County, FL, Polk County, FL, Sarasota County, FL
The radar
The Tampa radar (KTBW), 50 km from the middle of the area, began a volume at 22:19 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Tampa Bay, FL (KTBW), launched 12:00Z, 10.3 hours before the alert went out and 50 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 3239 m above ground
- 0-6 km bulk shear
- 45 kt
- 0-1 km storm-relative helicity
- -89 m²/s²
- 0-3 km storm-relative helicity
- -58 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
098 WWUS82 KTBW 032215 RFWTBW URGENT - FIRE WEATHER MESSAGE National Weather Service Tampa Bay Area - Ruskin FL 515 PM EST Sat Mar 3 2018 ...PROLONGED PERIOD OF CRITICAL FIRE WEATHER CONDITIONS EXPECTED THIS AFTERNOON AND AGAIN SUNDAY AFTERNOON... .A very dry airmass will persist across West Central and Southwest Florida through Sunday. Several hours of relative humidity below 35 percent, along with high ERC values will combine to create critical fire conditions into early evening and again Sunday afternoon and early evening in Pinellas and Charlotte counties. Winds will be gusty at times...but sustained winds are expected to remain below 15 mph. FLZ050-162-262-050000- /O.NEW.KTBW.FW.W.0002.180304T1600Z-180305T0000Z/ /O.CON.KTBW.FW.W.0001.000000T0000Z-180304T0100Z/ Pinellas-Coastal Charlotte-Inland Charlotte- 515 PM EST Sat Mar 3 2018 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM EST THIS EVENING FOR LOW HUMIDITY AND HIGH ERC VALUES... ...RED FLAG WARNING IN EFFECT FROM 11 AM TO 7 PM EST SUNDAY FOR FOR LOW HUMIDITY AND HIGH ERC VALUES... The National Weather Service in Tampa Bay Area - Ruskin FL has issued a Red Flag Warning, which is in effect from 11 AM to 7 PM EST Sunday. * AFFECTED AREA...Pinellas...Coastal Charlotte...Inland Charlotte. * WIND... North to northeast at 10 mph with gusts around 15 mph. * HUMIDITY... Duration of 8 or more hours at or below 35 percent with a minimum near 20 percent. * ERC... 37-38. * IMPACTS... Any fires that develop will likely spread rapidly. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now....or will shortly. A combination of strong winds...low relative humidity...and warm temperatures can contribute to extreme fire behavior. && $$
2 follow-up statements
729 WWUS82 KTBW 040845 RFWTBW URGENT - FIRE WEATHER MESSAGE National Weather Service Tampa Bay Area - Ruskin FL 345 AM EST Sun Mar 4 2018 ...PROLONGED PERIOD OF CRITICAL FIRE WEATHER CONDITIONS EXPECTED THIS AFTERNOON... .A very dry airmass will persist across West Central and Southwest Florida today. Several hours of relative humidity below 35 percent, along with high ERC values will combine to create critical fire conditions this afternoon and early evening in Pinellas and Charlotte counties. Winds will be gusty at times...but sustained winds are expected to remain below 15 mph. FLZ050-162-262-050000- /O.CON.KTBW.FW.W.0002.180304T1600Z-180305T0000Z/ Pinellas-Coastal Charlotte-Inland Charlotte- 345 AM EST Sun Mar 4 2018 ...RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM THIS MORNING TO 7 PM EST THIS EVENING FOR LOW HUMIDITY AND HIGH ERC VALUES... * AFFECTED AREA...Pinellas...Coastal Charlotte...Inland Charlotte. * WIND...North to northeast at 10 mph with gusts around 15 mph. * HUMIDITY...Duration of 8 or more hours at or below 35 percent with a minimum near 20 percent. * ERC...37-38. * IMPACTS... Any fires that develop will likely spread rapidly. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now....or will shortly. A combination of strong winds...low relative humidity...and warm temperatures can contribute to extreme fire behavior. && $$
057 WWUS82 KTBW 041719 RFWTBW URGENT - FIRE WEATHER MESSAGE National Weather Service Tampa Bay Area - Ruskin FL 1219 PM EST Sun Mar 4 2018 ...PROLONGED PERIOD OF CRITICAL FIRE WEATHER CONDITIONS EXPECTED THIS AFTERNOON... .A very dry airmass will persist across West Central and Southwest Florida through the afternoon. Several hours of relative humidity below 35 percent, along with high ERC values will combine to create critical fire conditions in Pinellas and Charlotte counties. The remaining counties under the red flag warning are for a combination of relative humidity below 35 percent...ERC values over 27...and winds around 15 mph. Winds will also be gusty at times adding to the fire danger. FLZ052-056-057-061-151-155-160-165-251-255-260-265-050000- /O.EXA.KTBW.FW.W.0002.000000T0000Z-180305T0000Z/ Polk-Hardee-Highlands-DeSoto-Coastal Hillsborough-Coastal Manatee- Coastal Sarasota-Coastal Lee-Inland Hillsborough-Inland Manatee- Inland Sarasota-Inland Lee- 1219 PM EST Sun Mar 4 2018 ...RED FLAG WARNING IN EFFECT UNTIL 7 PM EST THIS EVENING FOR A COMBINATION OF LOW RELATIVE HUMIDITY...ERC VALUES AT OR OVER 27...AND SUSTAINED WIND AROUND 15 MPH... The National Weather Service in Tampa Bay Area - Ruskin FL has issued a Red Flag Warning, which is in effect until 7 PM EST this evening. * AFFECTED AREA...Polk...Hardee...Highlands...DeSoto...Coastal Hillsborough...Coastal Manatee...Coastal Sarasota...Coastal Lee...Inland Hillsborough...Inland Manatee...Inland Sarasota... Inland Lee. * WIND...North to northeast around 15 mph with higher gusts. * HUMIDITY...Duration of 6 or more hours at or below 35 percent with a minimum near 20 percent. * ERC...27 to 36. * IMPACTS... Any fires that develop will likely spread rapidly. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now....or will shortly. A combination of strong winds...low relative humidity...and warm temperatures can contribute to extreme fire behavior. && $$ FLZ050-162-262-050000- /O.CON.KTBW.FW.W.0002.000000T0000Z-180305T0000Z/ Pinellas-Coastal Charlotte-Inland Charlotte- 1219 PM EST Sun Mar 4 2018 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 7 PM EST THIS EVENING FOR A COMBINATION OF LOW RELATIVE HUMIDITY...ERC VALUES AT OR OVER 37...AND SUSTAINED WINDS AROUND 15 MPH... * AFFECTED AREA...Pinellas...Coastal Charlotte...Inland Charlotte. * WIND...North to northeast around 15 mph with higher gusts. * HUMIDITY...Duration of 6 or more hours at or below 35 percent with a minimum near 20 percent. * ERC...37-40. * IMPACTS... Any fires that develop will likely spread rapidly. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now....or will shortly. A combination of strong winds...low relative humidity...and warm temperatures can contribute to extreme fire behavior. && $$
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tampa Bay, FL wrote its last area forecast discussion before this red flag warning went out at Mar 3, 2:13 PM EST, 3 hours 2 minutes earlier.
Area forecast discussion, Mar 3, 2:13 PM EST, 3 hours 2 minutes before
Area Forecast Discussion
National Weather Service Tampa Bay Ruskin FL
213 PM EST Sat Mar 3 2018
.SYNOPSIS...
19Z water vapor...H4 RAP analysis...and the morning KTBW
RAOB plots all show the Florida peninsula under deep layer
North/Northwest flow between amplified ridging over the
central CONUS...and a deep trough over the western Atlantic.
This Atlantic trough is associated with the significant
nor'easter that impacted the Mid-Atlantic and Northeastern
States on Friday. While the direct impacts of this storm
were far removed from our area...its development and
intensification did help propel the cold front down through
our region during Friday. This is significant as it is our
first real shot of cooler and drier air in quite a while.
The temperatures this morning in the 50s for many spots
certainly felt different compared to the incredibly warm
readings experienced for much of February. Even cooler
temperatures are on tap for later tonight into early Sunday
morning.
The airmass that has arrived over Florida during the past 24
hours is characterized by impressive deep layer
subsidence...and as a result we have just about as dry a
column overhead as we will ever or have ever seen during
the month of March...or really anytime. The calculated
precipitable water value off the 12Z sounding this morning
was only around 0.14". How significant is this observation?
Well the lowest recorded PW value for March is 0.12"...so we
are basically at near record levels. The previous daily
minimum for March 3rd was 0.27", with a 10th percentile
value at 0.42". This is obviously a very dry column!
Needless to say...we will be seeing about 100% of the
possible sunshine today and again on Sunday.
The dry air aloft also extends down to the surface, and
unfortunately, this time of year, this is leading to some
very low relative humidity values as diurnal mixing brings
even more dry air from aloft downward. The result of all
this is a high fire danger. The red flag criteria being
comprised of the energy release component, wind, and
relative humidity are only combining to only reach red flag
conditions this afternoon in Pinellas and Charlotte
counties. However, this does not mean the fire danger is not
high as well outside of these areas. The fire danger index
from the Florida Forest Service is high or very high for all
of west- central and southwest Florida. Similar conditions
will exist into Sunday...and fire weather will continue to
be the most significant weather concern through the weekend.
Outside of the fire danger, the sensible weather is very
pleasant...as surface high pressure ridges down from the
north. Temperatures are climbing through the lower to
middle 70s in most spots, under sunny skies, with low
dewpoints, and a light to moderate N/NE wind.
&&
.SHORT TERM (Tonight and Sunday)...
As mentioned in the synopsis above...the dry air in place
will allow temperatures to drop even cooler late tonight
into early Sunday morning. They will fall steadily through
the overnight...reaching the 40s in most spots by sunrise.
Normally colder spots north of Brooksville could certainly
fall into the upper 30s for a brief time. Normally warmer
spots during northeast winds...such as southern Pinellas
county and those around Charlotte Harbor will likely stay in
the lower to middle 50s due to the wind off the water. A
decent temp to dewpoint spread in the forecast should
prevent any frost formation across the northern Nature
Coast...even if a station or two overachieve on the
radiational cooling and drop into the middle 30s.
Sunday...Continued deep layer subsidence and surface high
pressure keeps our weather dry and seasonably cool. Although
it will be a cool start to the day...the stronger sun angle
and good diurnal mixing will support afternoon high
temperatures getting to within a few degrees of 70 for most
spots...with warmest temperatures in the middle 70s down
toward Fort Myers. Once again...very low relative humidity
values for the late morning and afternoon hours will result
in a high fire danger across the entire region.
&&
.Long Term (Sunday Night-Saturday)...
An amplified pattern aloft will remain in place to start the week
with a low over the northern Atlantic Ocean, followed by ridging
building over the Gulf of Mexico, and another trough moving through
the upper midwest. Florida generally remains under a northwest flow
until Tuesday, when the ridge flattens out and zonal flow returns.
At the surface, a strong area of low pressure will remain over the
northern Atlantic, with high pressure ridging over Florida from the
north. This setup will keep the dry and cool weather in place
through Monday. Temperatures will start out on the cool side,
generally from around 40 to the lower 50s. Highs that afternoon will
be in the lower to mid 70s.
On Tuesday, a deepening upper-level trough will move into the Great
Lakes region, with a cold front moving into the southeast and
shunting high pressure to our east. This will set up a more south to
southwest low-level flow for Tuesday, with an increase in
temperature of several degrees compared with Monday. Both the GFS
and the ECMWF bring our next decent chance for rain with this
boundary Tuesday night into Wednesday, with the front clearing the
region late Wednesday or Wednesday night. It should be noted that
the latest run of the ECMWF still keeps the boundary lingering over
south Florida a little longer, and so about a 20-30 percent rain
chance will remain in the forecast for our southern zones through
Thursday to account for this uncertainty. Behind the front, we will
get a shot of the coolest air we have seen in over a month, with
highs Thursday and Friday generally not leaving the 60s. High
pressure then moves back over the area for Saturday, with a
continuation of the cool and dry conditions to start the
weekend.
&&
.AVIATION (03/18Z through 04/18Z)...
VFR conditions under mostly clear to clear skies will
prevail through the duration of the TAF period. N/NE winds
will also continue through the period.
&&
.MARINE...
The weather pattern between strong high pressure to our
north and strong low pressure over the western Atlantic will
keep winds elevated over the eastern Gulf of Mexico through
the weekend. Winds are slowly settling back down below
advisory levels this morning, but will remain gusty through
the day. Mariners should then expect winds to increase once
again to between 15 and 20 knots by later this evening.
Gusty northeasterly wind of at least 10 to 15 knots will
stay in the forecast in most areas through the day Sunday.
&&
.FIRE WEATHER...
Relative humidity values below critical levels across the
entire region this afternoon will rise once again as
temperatures cool off this evening. The current weather
pattern will continue once again for Sunday...with another
day of widespread very low relative humidity. In terms of
red flag potential. Everything will depend on the ERC
values that come out later this afternoon. Relative humidity
will fall below critical values for an extended period of
time in all areas...but winds should stay below critical
levels. Therefore...again its up to the ERCs. Expect
Pinellas and Charlotte counties to again be under red flag
warnings...and they will be joined by any counties that see
forecast ERC values just to 37 or higher later today. A slow
return of low level moisture will then begin during the
early part of the upcoming work week.
Fog Potential...No significant fog or visibility issues are
expected through the rest of the weekend.
&&
.Preliminary Point Temps/PoPs...
TPA 49 72 51 73 / 0 0 0 0
FMY 50 76 50 77 / 0 0 0 0
GIF 46 73 47 75 / 0 0 0 0
SRQ 50 71 51 72 / 0 0 0 0
BKV 40 72 43 74 / 0 0 0 0
SPG 53 74 54 74 / 0 0 0 0
&&
.TBW WATCHES/WARNINGS/ADVISORIES...
FL...Red Flag Warning until 8 PM EST this evening for Coastal
Charlotte-Inland Charlotte-Pinellas.
Gulf waters...None.
&&
SYNOPSIS/SHORT TERM/AVIATION/MARINE/FIRE WX...Mroczka
MID TERM/LONG TERM/DECISION SUPPORT...CarlisleHazardous weather outlook, Mar 3, 4:41 AM EST, 12 hours 34 minutes before
Hazardous Weather Outlook National Weather Service Tampa Bay Ruskin FL 441 AM EST Sat Mar 3 2018 FLZ043-050-052-056-057-061-139-142-148-149-151-155-160-162-165- 239-242-248-249-251-255-260-262-265-GMZ830-836-850-853-856-870- 873-876-032145- Sumter-Pinellas-Polk-Hardee-Highlands-DeSoto-Coastal Levy- Coastal Citrus-Coastal Hernando-Coastal Pasco- Coastal Hillsborough-Coastal Manatee-Coastal Sarasota- Coastal Charlotte-Coastal Lee-Inland Levy-Inland Citrus- Inland Hernando-Inland Pasco-Inland Hillsborough-Inland Manatee- Inland Sarasota-Inland Charlotte-Inland Lee-Tampa Bay waters- Charlotte Harbor and Pine Island Sound- Coastal waters from Tarpon Springs to Suwannee River FL out 20 NM- Coastal waters from Englewood to Tarpon Springs FL out 20 NM- Coastal waters from Bonita Beach to Englewood FL out 20 NM- Waters from Tarpon Springs to Suwannee River FL out 20 to 60 NM- Waters from Englewood to Tarpon Springs FL out 20 to 60 NM- Waters from Bonita Beach to Englewood FL out 20 to 60 NM- 441 AM EST Sat Mar 3 2018 This Hazardous Weather Outlook is for West Central And Southwest Florida. .DAY ONE...Today and Tonight. ...MARINE IMPACTS... Breezy northerly winds around 20 knots and seas up to 5 feet will persist this morning as high pressure builds in north of the waters. The gradient should relax somewhat this afternoon, though cautionary winds may persist offshore, becoming more prevalent after sunset. ...FIRE WEATHER... As very dry air moves into the region behind a cold front, afternoon humdities will fall to between 20 and 30 percent. This combined with breezy northerly winds and high ERCs will yield critical fire weather conditions in some areas, with elevated wildfire danger elsewhere. Burning is not recommended as any fire that burn out of control will spread quickly. .DAYS TWO THROUGH SEVEN...Sunday through Friday. ...FIRE WEATHER IMPACT... As dry air remains parked over the region, near critical fire weather conditions may develop again Sunday as humidities fall to around 20 percent with breezy northerly winds. ERC values will likely remain elevated and additional red flag warnings may be needed in future forecasts. Gradual moistening will occur Monday into Tuesday, with increasing afternoon humidities, and a lesser threat of wildfires. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed today. Austin
The office that day
Everything else NWS Tampa Bay, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 2, 8:29 PM EST | Red Flag Warning | TBW | Charlotte, Pinellas | 24 hr |
Nearby
Red Flag Warnings in Florida, 2018Every red flag warning in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.